Alert archive / Idaho / Flash Flood Warnings in 1998

Flash Flood Warning 10, NWS Spokane, WA

September 8, 1998Benewah County, Idaho

NWS Spokane, WA issued this flash flood warning at Sep 8, 1998, 6:08 PM PDT for Benewah County, Idaho. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 1998, 6:08 PM PDT (01:08 UTC)
Expired
Sep 8, 1998, 7:10 PM PDT
In force
62 min
Issued by
NWS Spokane, WA
Area
Whole counties

County Benewah County, ID

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 1998-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 1998-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2211 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGEG 090110
FFWGEG
IDC009-090210-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
608 PM PDT TUE SEP 8 1998

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENEWAH COUNTY IN NORTHERN IDAHO

* UNTIL 710 PM PDT

* AT 600 PM PDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM WITH VERY HEAVY RAIN 12 MILES SOUTH OF PLUMMER
  IDAHO... MOVING SLOWLY NORTHEAST.

* THE STRONG THUNDERSTORM WILL CAUSE VERY HEAVY RAINFALL AND FLASH
  FLOODING.

MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN.

TC/JL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:00 PM PDT, 4 hours 8 minutes earlier.

Area forecast discussion, Sep 8, 2:00 PM PDT, 4 hours 8 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
200 PM PDT TUE SEP 8 1998

TROUGH SPLITTING AS IT MOVES EAST WITH ONE BRANCH MOVING WELL TO THE
SOUTH OVER CALIFORNIA AND SOUTHERN OREGON AND THE OTHER BRANCH MOVING
TO THE NORTH OVER CANADA AS PER ETA.  AVN DOES NOT MOVE THE ENERGY IN
THE TROUGH AS FAR SOUTH AND KEEPS A LITTLE VORTICITY IN WASHINGTON.
SATELLITE PICTURES SHOW A GOOD BAND OF MOISTURE TO THE SOUTH MOVING
NORTHWARD AND A LITTLE EAST.  EXPECT THIS WILL CONTINUE TO AFFECT THE
EASTERN PORTION OF WASHINGTON AND THE IDAHO PANHANDLE WITH SOME
SHOWERS INTO THIS EVENING.  WILL CONTINUE TO CARRY A CHANCE POP
THROUGH EARLY TONIGHT.  RIDGE STILL INDICATED FOR THURSDAY SO
CLEARING FOR TONIGHT AND MOSTLY SUNNY FOR THURSDAY STILL LOOKS GOOD.
RIDGE FLATTENS A LITTLE FOR FRIDAY BUT SHOULD STILL BE A RESPECTABLE
DAY AND CONTINUE MOSTLY SUNNY.  POPS DROP OFF TO NEAR ZERO.  WILL
KEEP 10 PERCENT THURSDAY THEN ZEROS THEREAFTER.  WARMING OVER NEXT
COUPLE OF DAYS.  SPLIT THE DIFFERENCE BETWEEN THE AVN AND MOS ON
TEMPERATURES. LH

...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE...
...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS...

GEG 049/073/048/077 3100
CQV 047/075/046/079 3100
S86 045/070/044/074 4100
COE 047/072/046/076 3100
WWP 044/068/043/073 5100
LWS 054/076/053/082 4100
MOS 044/070/043/075

.GEG...NONE.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:36 PM PDTFlash Flood WarningOTXBenewah, Latah59 min
Sep 8, 7:30 PM PDTFlash Flood WarningOTXBenewah, Latah60 min

Nearby

Flash Flood Warnings in Idaho, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.